Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 4, NWS Brownsville, TX

March 10, 2026Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 10, 2026, 8:48 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 10, 2026, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2026, 8:48 AM CDT (13:48 UTC)
In effect from
Mar 10, 2026, 10:00 AM CDT
Expired
Mar 10, 2026, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS74 KBRO 101348
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
848 AM CDT Tue Mar 10 2026

TXZ253>255-353>355-110000-
/O.NEW.KBRO.WI.Y.0004.260310T1500Z-260311T0000Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-
Including the cities of Pharr, Brownsville, Harlingen, Laguna
Vista, Edinburg, Raymondville, Port Mansfield, San Manuel, Port
Isabel, Weslaco, Mission, and McAllen
848 AM CDT Tue Mar 10 2026

...WIND ADVISORY IN EFFECT FROM 10 AM CDT THIS MORNING UNTIL 7 PM 
CDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with peak gusts as high as 40 
  to 45 mph expected.

* WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, Inland 
  Willacy, Northern Hidalgo, and Southern Hidalgo Counties.

* WHEN...From 10 AM CDT this morning until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

23-ATE
1 follow-up statement
202 
WWUS74 KBRO 102349
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
649 PM CDT Tue Mar 10 2026

TXZ253>255-353>355-110100-
/O.EXP.KBRO.WI.Y.0004.000000T0000Z-260311T0000Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-
Including the cities of Brownsville, San Manuel, Raymondville,
Port Isabel, Pharr, Weslaco, Edinburg, McAllen, Laguna Vista,
Port Mansfield, Harlingen, and Mission
649 PM CDT Tue Mar 10 2026

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The strength and frequency of wind gusts have decreased this 
evening.  Infrequent wind gusts above 35 MPH may continue for a few 
hours.

$$

60-BE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:22 AM CDT, 2 hours 26 minutes earlier. Its key messages:

  • Updated at 617 AM CDT Tue Mar 10 2026 Key Messages:
  • Unseasonably warm temperatures are expected through mid-week, with wind speeds picking up Tuesday due to a tightened pressure gradient.
  • There is a low (20%) chance for showers and thunderstorms Tuesday night ahead of a cold front.
  • A stronger front Wednesday night will likely bring more seasonable temperatures Thursday and Friday.
  • Temperatures will be unseasonably warm again by the weekend, with no rain expected.
Area forecast discussion, Mar 10, 6:22 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
622 AM CDT Tue Mar 10 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 617 AM CDT Tue Mar 10 2026

Key Messages:

- Unseasonably warm temperatures are expected through mid-week,
  with wind speeds picking up Tuesday due to a tightened pressure
  gradient.

- There is a low (20%) chance for showers and thunderstorms
  Tuesday night ahead of a cold front.

- A stronger front Wednesday night will likely bring more
  seasonable temperatures Thursday and Friday.

- Temperatures will be unseasonably warm again by the weekend,
  with no rain expected.

&&

.DISCUSSION...
Issued at 1042 PM CDT Mon Mar 9 2026

A cold front is forecast to move through Deep South Texas Tuesday
night into Wednesday morning, with a secondary front arriving
Wednesday night. A line of convection will likely develop along
the frontal boundary Tuesday as it moves across Central Texas,
with uncertainty on how far south this line may extend Tuesday
evening. The latest probabilistic guidance has rain chances around
20-30% for the western third of the CWA Tuesday night. The latest
HiRes model guidance keeps the majority of the convection north
of the CWA Tuesday evening/night, though the 0z run of the HRRR
does have a few showers or thunderstorms clipping the northwestern
portion of the CWA early Tuesday night.

With the timing of the front likely overnight, instability will
likely be decreasing in advance of the front, which will likely
decrease the potential for convection to develop or be sustained
along the front. However, ample wind shear ahead of the front
could support strong, but likely sub-severe, thunderstorms if any
convection is able to sustain itself overnight.

Temperatures behind this initial front will remain hot Wednesday,
with highs likely remaining in the low to mid 90s. However, this
air mass will be much drier which will likely allow relative
humidity values to fall to the teens to low 20s Wednesday
afternoon. Wind speeds will likely remain low enough Wednesday
afternoon to limit fire weather concerns.

The stronger front Wednesday night will likely allow high
temperatures to fall to the upper 70s to low 80s Thursday, before
gradually returning to the 90s over the weekend. Stronger winds
through the later half of the week and relative humidity values
between 20-30% could pose a risk for elevated fire weather
conditions Thursday and Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 617 AM CDT Tue Mar 10 2026

Most TAF sites are already seeing VFR conditions occurring, and
are likely to persist through the rest of the daytime and evening
hours. Winds are expected to be out of the southeast and could
even gust up to 30 knots. By the evening, the winds should weaken
a bit, but gusts could still get up to 25 knots. The overnight
hours could see some MVFR conditions return.

&&

.MARINE...
Issued at 1042 PM CDT Mon Mar 9 2026

Tightening pressure gradients ahead of a cold front will likely
result in stronger southeasterly winds Tuesday afternoon, likely
requiring Small Craft Should Exercise Caution headlines or Small
Craft Advisories for the Laguna Madre and nearshore Gulf waters.
Conditions will likely briefly improve Tuesday night into
Wednesday morning as the first of tow cold fronts move through the
region. However, stronger northerly winds in the wake of the
second front Wednesday night will likely result in another round
of hazardous marine conditions likely requiring Small Craft
Advisories for the Laguna Madre and Gulf waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             87  72  93  63 /   0   0   0   0
HARLINGEN               90  70  94  57 /   0  10   0   0
MCALLEN                 93  73  97  62 /   0  10   0   0
RIO GRANDE CITY         95  69  94  61 /   0  20   0   0
SOUTH PADRE ISLAND      79  72  84  66 /   0   0   0   0
BAYVIEW/PORT ISABEL     86  70  90  62 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...60
LONG TERM....60
AVIATION...64-Katz

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:06 PM CDTSmall Craft AdvisoryBRO18 hr
Mar 10, 2:44 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more8 hr

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.